Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 260, NWS Austin/San Antonio, TX

June 14, 2007Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 14, 2007, 5:37 PM CDT for Williamson County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2007, 5:37 PM CDT (22:37 UTC)
Expired
Jun 14, 2007, 6:15 PM CDT
In force
38 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 32 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
278 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 142239
SVREWX
TXC491-142315-
/O.NEW.KEWX.SV.W.0260.070614T2237Z-070614T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
537 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...TAYLOR...SERENADA...ROUND ROCK...
  GRANGER...GEORGETOWN...CEDAR PARK...ANDERSON MILL...

* UNTIL 615 PM CDT

* AT 536 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF 
  THUNDERSTORMS OVER THE WEST PART OF WILLIAMSON COUNTY...MOVING
  EAST AND SOUTHEAST AT 30 MPH.  WIND GUSTS OF 40 TO 60 MPH AND 
  SOME HAIL IS POSSIBLE WITH THESE THUNDERSTORMS OVER WILLIAMSON
  COUNTY THROUGH 615 PM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF WEIR BY 550 PM CDT...
  HUTTO BY 555 PM CDT...
  TAYLOR AND 9 MILES SOUTH OF GRANGER BY 615 PM CDT...

LAT...LON 3090 9771 3075 9728 3047 9716 3042 9734
      3049 9749 3048 9754 3051 9760 3045 9778
      3049 9784 3063 9794 3064 9801 3062 9802
      3064 9804 3078 9797 3092 9783

$$
2 follow-up statements
000 
WWUS54 KEWX 142301
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
559 PM CDT THU JUN 14 2007

TXC491-142315-
/O.CON.KEWX.SV.W.0260.000000T0000Z-070614T2315Z/
WILLIAMSON TX-
559 PM CDT THU JUN 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WILLIAMSON COUNTY...

AT 554 PM CDT...AN AREA OF THUNDERSTORMS WAS OVER THE WEST PART OF 
WILLIAMSON COUNTY...MOVING TO THE EAST AND SOUTHEAST AT 30 MPH.  
WIND GUSTS OF 40 TO 60 MPH...SOME HAIL...LOCALLY HEAVY RAIN AND 
FREQUENT LIGHTNING WILL ACCOMPANY THESE THUNDERSTORMS.

LAT...LON 3090 9771 3075 9728 3047 9716 3042 9734
      3049 9749 3048 9754 3051 9760 3045 9778
      3049 9784 3063 9794 3064 9801 3062 9802
      3064 9804 3078 9797 3092 9783

$$
000 
WWUS54 KEWX 142325
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CDT THU JUN 14 2007

TXC491-142333-
/O.EXP.KEWX.SV.W.0260.000000T0000Z-070614T2315Z/
WILLIAMSON TX-
623 PM CDT THU JUN 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR WILLIAMSON COUNTY EXPIRED AT
615 PM CDT...

NATIONAL WEATHER SERVICE RADAR SHOWED THE LINE OF THUNDERSTORMS 
MOVING EAST ACROSS WILLIAMSON COUNTY HAD WEAKENED BELOW SEVERE 
LEVELS. AS A RESULT...THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO 
EXPIRE. HOWEVER...WIND GUSTS TO AROUND 40 MPH AND VERY HEAVY RAINS 
CAN STILL BE EXPECTED AS THIS LINE MOVES ACROSS CENTRAL AND EASTERN 
PORTIONS OF THE COUNTY. 

LAT...LON 3090 9771 3075 9728 3047 9716 3042 9734
      3049 9749 3048 9754 3051 9760 3045 9778
      3049 9784 3063 9794 3064 9801 3062 9802
      3064 9804 3078 9797 3092 9783

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:28 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 14, 3:28 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
328 PM CDT THU JUN 14 2007

.DISCUSSION...
INSTABILITY ACROSS THE REGION HAS BECOME QUITE APPARENT AS
CONVECTIVE ACTIVITY HAS FIRED UP ACROSS THE HILL COUNTRY AND
ADJACENT AREAS. WILL GENERALLY SEE THESE STORMS INCREASING IN
AREAL COVERAGE THROUGH THIS AFTERNOON AND EVENING. THE CHANCE FOR
RAIN WILL REMAIN IN THE PICTURE THROUGH THE NEXT FEW DAYS AS THE
UPPER LOW CURRENTLY OVER THE OKLAHOMA PANHANDLE SLOWLY DRIFTS
SOUTHEASTWARD.

THE CONTINUING TREND OF WEAK WINDS ALOFT DO NOT BODE WELL FOR OUR
AREA, AS THIS IS AN INDICATOR THAT ANY STORMS WHICH DEVELOP WILL
BE SLOW-MOVING. WITH AMPLE MOISTURE IN THE ATMOSPHERIC COLUMN (PW
VALUES ACROSS THE REGION ARE HOLDING STEADY AT 1.5 TO 2 INCHES),
THE STORMS ARE ALSO EXPECTED TO BE EFFICIENT RAIN PRODUCERS. AT THIS
POINT IN TIME, A FLASH FLOOD WATCH IS A BIT PREMATURE CONSIDERING
MOST OF THE AREA HASNT SEEN MUCH IN THE WAY OF RAIN IN OVER A
WEEK. HOWEVER...WITH THE EXISTING STORMS, WILL PROBABLY SEE SOME
MINOR FLOODING PROBLEMS THIS EVENING IN URBAN AND OTHER FLOOD-
PRONE AREAS. HAVE GONE WITH LOCALLY HEAVY RAINFALL WORDING IN THE
ZFP FOR THIS EVENING TO ADDRESS THIS CONCERN. SINCE THERE IS A
THREAT FOR HEAVY RAIN THROUGH THE WEEKEND, A FLASH FLOOD WATCH
WILL LIKELY BE NECESSARY SOME TIME TOMORROW.

MOST OF THE REGION IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS (PLEASE
REFER TO THE SPC SEVERE OUTLOOK PRODUCT FOR FURTHER INFORMATION) FOR
THE REST OF THIS AFTERNOON THROUGH EARLY TOMORROW MORNING. THE MAIN
THREAT WITH THESE STORMS WILL GENERALLY BE STRONG WINDS SINCE WARM
TEMPERATURES ALOFT WILL INHIBIT HAIL GROWTH. HOWEVER...WILL NOT RULE
OUT THE POSSIBILITY OF SMALL HAIL THIS EVENING AND TONIGHT. HAVE ALSO
MADE MENTION OF THIS IN THE ZFP.

MAXIMUM TEMPERATURES THROUGH THE NEXT FEW DAYS WILL BE A FEW
DEGREES LOWER THAN NORMAL DUE TO THE EXPECTED RAIN AND OVERCAST
CONDITIONS. ONCE THE UPPER LOW EJECTS TO THE NORTHEAST LATE THIS
WEEKEND, THE CHANCES FOR RAIN WILL EXIT THE PICTURE WITH DAYTIME
HIGHS EXPECTED TO RETURN TO THE MID 90S.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              75  93  72  90  73 /  20  40  50  40  50
AUSTIN BERGSTROM INTL AIRPORT  74  92  71  90  72 /  20  30  40  30  40
DEL RIO INTL AIRPORT           75  97  75  95  76 /  -   -   20  -   20
SAN ANTONIO INTL AIRPORT       74  92  74  90  73 /  -   20  30  20  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/02
Hazardous weather outlook, Jun 14, 5:34 AM CDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
534 AM CDT THU JUN 14 2007

TXZ171>173-183>194-202>209-217>225-228-151100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
534 AM CDT THU JUN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST
SECTIONS OF SOUTH CENTRAL TEXAS...INCLUDING THE AUSTIN METRO AREA
AND NORTHERN HILL COUNTRY. IN ADDITION...LOCALLY HEAVY RAINFALL IS
POSSIBLE OVER THE SAME AREA AND MAY RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON
INTO FRIDAY NIGHT ACROSS NORTHEAST SECTIONS OF SOUTH CENTRAL
TEXAS...INCLUDING THE AUSTIN METRO AREA AND NORTHERN HILL COUNTRY.
IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE SAME
AREA AND MAY RESULT IN FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING AND FRIDAY
EVENING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:09 PM CDTSevere Thunderstorm WarningEWXWilliamson29 min
Jun 14, 3:44 PM CDTFlash Flood WarningEWXGillespie3 hr
Jun 14, 4:02 PM CDTSevere Thunderstorm WarningEWXLlano43 min
Jun 14, 4:06 PM CDTSevere Thunderstorm WarningEWXBurnet69 min
Jun 14, 4:52 PM CDTSevere Thunderstorm WarningEWXWilliamson53 min
Jun 14, 5:06 PM CDTSevere Thunderstorm WarningEWXTravis69 min
Jun 14, 6:05 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jun 14, 6:07 PM CDTFlash Flood WarningEWXGillespie, Kerr113 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.